Hail, Deuel
- When
- June 28, 5:10 PM MST
- Where
- Deuel County, 1 mi E of Chappell
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -102.450
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 28, 12:30 PM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT SAT JUN 28 2003 ...FORECAST FOCUS ON PRECIPITATION MCS TONIGHT...WARMING TEMPERATURES...IN THE EXTENDED - POPS ON OR AFTER THE 4TH... THE UPPER PATTERN OVER THE U.S. HAS RIDGING OVER THE WESTERN U.S. AND NORTHWEST FLOW OVER NEBRASKA. MODELS ARE SHOWING TWO SIGNIFICANT SHORTWAVES. CONVECTION WILL FIRE UNDER THESE SHORTWAVES TONIGHT AND SUNDAY AND BRING THE CHANCE OF THUNDERSTORMS AND COOLER CONDITIONS THROUGH MONDAY. BY TUESDAY THE WEST COAST RIDGE HAS PROGRESSED TO THE ROCKIES AND BEGINS A STEEP WARMING TREND THROUGH JULY 4TH AND CAPS OFF CONVECTION. .TONIGHT AND SUNDAY...ETA AND GFS IN VERY GOOD AGREEMENT WITH MCS DEVELOPING NEAR THE PANHANDLE AND SWEEPING SOUTHEAST BETWEEN 3Z AND 6Z. MCS THEN SLOWS ALONG OR SOUTH OF SOUTH CENTRAL NEBRASKA AND TAKES UNTIL MIDDAY SUNDAY BEFORE IT EXITS SOUTHERN NEBRASKA. QPF AMOUNTS ARE IMPRESSIVE IN THE GFS AS IT REALLY BLOWS UP A MCV. ETA AMOUNTS FAR LESS AND PLACEMENT AND TIMING SLIGHTLY FASTER AND FURTHER SOUTH INTO CENTRAL KANSAS. CONVECTION SUNDAY MORNING MAY HANG ON FOR QUITE AWHILE AND SO KEPT POPS IN FOR MUCH OF SUNDAY IN THE EAST AND SOUTH. .MONDAY...SUNDAY AND MONDAY LINGERING CLOUD COVER AND PRECIPITATION LIKELY HOLDING TEMPERATURES BACK A BIT SO ADJUSTED THOSE VALUES DOWN. .NEXT WEEK...NEAR NORMAL CONDITIONS WILL HOLD THROUGH MONDAY DUE TO CONVECTION THIS WEEKEND HOWEVER...BY TUESDAY THE WEST COAST RIDGE HAS PROGRESSED TO THE ROCKIES AND BEGINS A STEEP WARMING TREND THROUGH JULY 4TH AND CAPS OFF CONVECTION. AN AREA OF LOW PRESSURE CONTINUES TO BE FORECAST FOR LATE WEEK AND THIS DOES THREATEN TO BRING RAIN LATE ON THE FORTH OR ON THE WEEKEND. MODEL AGREEMENT HAS BEEN GOOD SO DON/T DOUBT THE SOLUTION ONLY THE FINAL TIMING AND LOCATION OF STORMS DUE TO QUESTION OF THE CAP. SO ADDED LOW POPS TO FRIDAY AND SATURDAY. .LBF...NONE. HIRSCH
NEZ004>010-022>029-035>038-056>059-069>071-094-291045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. EASTERLY LOW LEVEL FLOW INTO THE OUTLOOK AREA AND AREAS WEST HAS ALLOWED MOISTURE TO MOVE POOL ALONG A SURFACE BOUNDARY ACROSS THE WESTERN HIGH PLAINS. THIS MOISTURE ALONG WITH ABUNDANT SUNSHINE HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THIS INSTABILITY AND SURFACE BOUNDARY...THUNDERSTORMS AREA EXPECTED TO MOVE OUT OF THE HIGH PLAINS AND INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AND INCREASE IN COVERAGE. THE MAIN AREA OF CONCERN WILL BE WEST OF VALENTINE TO BROKEN BOW LINE WHERE SOME OF THESE STORMS MAY REACH SEVERE LIMITS THROUGH THE LATE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORM COVERAGE MAY INCREASE DURING THE OVERNIGHT HOURS...MAINLY ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...AS A STRONG SOUTHERLY LOW LEVEL WINDS WILL PROVIDE LIFT OVER A FRONT IN KANSAS. THE MAIN THREAT FROM THE STORMS LATE TONIGHT WILL BE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...SHOWERS AND A FEW THUNDERSTORMS WILL LIKELY LINGER DURING THE MORNING HOURS MAINLY IN AREAS SOUTH OF A LINE FROM OGALLALA TO ONEILL. NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE AS SURFACE HIGH PRESSURE BUILDS IN AND DRIVES THE SURFACE FRONT WELL SOUTH OF THE OUTLOOK AREA. MONDAY THROUGH INDEPENDENCE DAY...AN UPPER LEVEL RIDGE WILL USHER IN WARMING TEMPERATURES ALOFT AND HELP SUPPRESS THE DEVELOPMENT OF THUNDERSTORMS. HOWEVER A WEAK FRONT MOVING INTO THE REGION LATE FRIDAY AFTERNOON MAY BRING THUNDERSTORM DEVELOPMENT TO PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY WEST OF A VALENTINE TO BROKEN BOW LINE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH NEXT FRIDAY. DP
The North Platte radar (KLNX), 183 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363835, 5363836, 5363837.